Test Bank
RN ATI Capstone Post Assessment
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
RN ATI Capstone Post Assessment
Explore RN ATI Capstone Post Assessment, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Free preview · Original latest version
Sample questions from RN ATI Capstone Post Assessment
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 68-year-old client in the emergency department has pneumonia, new confusion, BP 82/46 mm Hg, HR 124/min, RR 30/min, SpO2 91% on room air, and lactate 4.8 mmol/L. Oxygen has been applied, blood cultures have been collected, and antibiotics are being prepared. Which prescribed intervention should the nurse initiate next?
- A.Infuse an isotonic crystalloid bolus and reassess perfusion.
- B.Administer IV furosemide to prevent pulmonary edema.
- C.Delay fluid administration until a central venous catheter is inserted.
- D.Place the client in Trendelenburg position until antibiotics take effect.
Rationale: Severe hypotension and elevated lactate indicate impaired perfusion requiring prompt isotonic fluid resuscitation with frequent reassessment. Furosemide can worsen intravascular depletion and hypotension. Fluids can be started through appropriate peripheral access, and Trendelenburg positioning does not correct shock. The priority is restoring perfusion while promptly administering antibiotics and evaluating the need for vasopressors.
2.A 59-year-old client on a medical unit develops crushing chest pressure, diaphoresis, and nausea. BP is 94/60 mm Hg, HR 108/min, and SpO2 96% on room air. The client reports taking sildenafil 8 hours ago, and the emergency response team has been activated. Which prescribed medication should the nurse withhold and clarify?
- A.Chewable aspirin 324 mg
- B.Sublingual nitroglycerin 0.4 mg
- C.IV unfractionated heparin
- D.Oral atorvastatin 80 mg
Rationale: Nitroglycerin given soon after sildenafil can cause profound hypotension and should be withheld. Aspirin reduces platelet aggregation and is appropriate unless contraindicated. Heparin and high-intensity atorvastatin may be appropriate parts of acute coronary syndrome treatment and do not have this nitrate-related interaction. Always assess recent phosphodiesterase-5 inhibitor use before administering nitrates.
3.A 72-year-old client arrives at a stroke center with right arm weakness and aphasia that began 50 minutes ago. BP is 176/98 mm Hg, glucose is 112 mg/dL, and the client takes no anticoagulants. Which action is the priority before determining eligibility for IV thrombolytic therapy?
- A.Administer aspirin after a bedside swallow screen.
- B.Lower the systolic BP to less than 140 mm Hg.
- C.Obtain an urgent noncontrast head CT.
- D.Wait to see whether the symptoms resolve within 1 hour.
Rationale: An urgent noncontrast head CT is needed to distinguish ischemic stroke from intracranial hemorrhage. Aspirin should not precede exclusion of hemorrhage and may need to be delayed if thrombolytic therapy is given. This BP does not require reduction to less than 140 mm Hg before IV thrombolysis, and unnecessary lowering may impair cerebral perfusion. Acute stroke treatment is time-sensitive, so observation for spontaneous improvement is inappropriate.
4.A 24-year-old client in the emergency department has diabetic ketoacidosis. Glucose is 486 mg/dL, pH is 7.18, potassium is 2.9 mEq/L, and BP is 100/62 mm Hg. Isotonic fluids are infusing. Which action should the nurse take before starting the prescribed insulin infusion?
- A.Administer IV sodium bicarbonate.
- B.Add dextrose to the maintenance fluid.
- C.Restrict fluids until the glucose decreases.
- D.Obtain a prescription for potassium replacement and delay insulin.
Answer and rationale are in the full material.
5.A 43-year-old client with type 1 diabetes is found unresponsive on a hospital unit. The client is breathing, has a palpable pulse, has no IV access, and has a bedside glucose of 34 mg/dL. Another nurse is obtaining emergency assistance. Which action should the nurse take immediately?
- A.Administer prescribed glucagon by an available approved route.
- B.Place glucose gel between the client's cheek and gum.
- C.Give 120 mL of orange juice through a straw.
- D.Administer the scheduled long-acting insulin.
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 13, 2026 · Independent original practice and study material.